Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 319, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 14, 2018, 10:38 PM CDT for Texas County, Wright County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2018, 10:38 PM CDT (03:38 UTC)
- Expired
- Oct 14, 2018, 11:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 11:08 PM CDT | HAIL 0.75 | Houston, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WUUS53 KSGF 150338
SVRSGF
MOC215-229-150415-
/O.NEW.KSGF.SV.W.0319.181015T0338Z-181015T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1038 PM CDT SUN OCT 14 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Wright County in southwestern Missouri...
West central Texas County in south central Missouri...
* Until 1115 PM CDT.
* At 1037 PM CDT, a severe thunderstorm was located 3 miles south of
Hartville, or 12 miles west of Mountain Grove, moving east at 55
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Houston... Dawson...
Huggins... Solo...
Bucyrus... Simmons...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 9257 3729 9233 3733 9218 3736 9206
3737 9199 3736 9191 3732 9187 3726 9188
3723 9194 3721 9202 3718 9216 3712 9254
3716 9258
TIME...MOT...LOC 0337Z 253DEG 49KT 3717 9249
HAIL...1.00IN
WIND...<50MPH
$$
Cramer3 follow-up statements
517
WWUS53 KSGF 150347
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1047 PM CDT SUN OCT 14 2018
MOC215-229-150415-
/O.CON.KSGF.SV.W.0319.000000T0000Z-181015T0415Z/
Wright MO-Texas MO-
1047 PM CDT SUN OCT 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL WRIGHT AND WEST CENTRAL TEXAS COUNTIES...
At 1047 PM CDT, a severe thunderstorm was located 5 miles north of
Mountain Grove, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Houston... Dawson...
Huggins... Solo...
Bucyrus... Simmons...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3727 9236 3729 9233 3733 9218 3736 9206
3737 9199 3736 9191 3732 9187 3726 9188
3723 9194 3721 9202 3718 9216 3716 9234
3720 9237 3724 9238
TIME...MOT...LOC 0347Z 253DEG 49KT 3721 9232
HAIL...1.00IN
WIND...<50MPH
$$
Cramer852
WWUS53 KSGF 150359
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1059 PM CDT SUN OCT 14 2018
MOC229-150409-
/O.CAN.KSGF.SV.W.0319.000000T0000Z-181015T0415Z/
Wright MO-
1059 PM CDT SUN OCT 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WRIGHT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3724 9215 3728 9215 3731 9214 3733 9213
3737 9199 3736 9191 3732 9187 3726 9188
3725 9191 3723 9198 3722 9209 3722 9213
TIME...MOT...LOC 0359Z 252DEG 50KT 3727 9210
$$
MOC215-150415-
/O.CON.KSGF.SV.W.0319.000000T0000Z-181015T0415Z/
Texas MO-
1059 PM CDT SUN OCT 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL TEXAS COUNTY...
At 1059 PM CDT, a severe thunderstorm was located 9 miles southwest
of Houston, moving east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Houston... Bucyrus...
Simmons...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3724 9215 3728 9215 3731 9214 3733 9213
3737 9199 3736 9191 3732 9187 3726 9188
3725 9191 3723 9198 3722 9209 3722 9213
TIME...MOT...LOC 0359Z 252DEG 50KT 3727 9210
HAIL...1.00IN
WIND...<50MPH
$$
Cramer521
WWUS53 KSGF 150416
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1116 PM CDT SUN OCT 14 2018
MOC215-150426-
/O.EXP.KSGF.SV.W.0319.000000T0000Z-181015T0415Z/
Texas MO-
1116 PM CDT SUN OCT 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TEXAS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
LAT...LON 3724 9215 3728 9215 3731 9214 3733 9213
3737 9199 3736 9191 3732 9187 3726 9188
3725 9191 3723 9198 3722 9209 3722 9213
TIME...MOT...LOC 0416Z 253DEG 49KT 3734 9183
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:44 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 14, 6:44 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 644 PM CDT Sun Oct 14 2018 ...AVIATION UPDATE... .SHORT TERM...(This evening through Monday) Issued at 245 PM CDT Sun Oct 14 2018 A strong cold front was currently located from Kansas City, MO to Ponca City, OK. Temps ahead of the front were in the 50s with temps quickly dropping into the 40s and 30s behind the front. Areas of drizzle with occasional showers were occuring from central Oklahoma into southeast Kansas and northwest Missouri. Snow was occuring further northwest into northern Kansas where the colder temps existed. Expectations for this evening are for the cold front to move into the area by early evening. Plenty of lift exists with an incoming shortwave and upper level jet, however the lack of cloud ice forecasted outside of showers indicates that we will likely see scattered showers with patchy drizzle outside of that. RAP MU capes of around 250j/kg will move in from the southwest this evening and might be just enough to produce some lightning strikes. This did occur with strong frontogenesis over the Wichita area therefore will mention some isolated thunder tonight generally along and south of I-44. Winds will become gusty with some gusts up to 35mph possible tonight as the cold air rushes in. The timeframe with most of the showers will be from about 02z- 08Z, this is largely based on the RAP and HRRR as strong lift occurs on the backside of the front. Rainfall amounts will range from 0.10-0.70in with the highest amounts across south central missouri. The 850mb 0C temp lags the precip for our area therefore no winter precip is expected. Patchy drizzle will be possible Monday morning as residual lift occurs within an area of virtually no cloud ice. Light showers will continue to be possible across far south central missouri, closer to the front. It will not be a pleasant day with cloud cover and northerly winds. Model guidance suggests high temps in the middle to upper 40s. Brrrr. .LONG TERM...(Monday Night through Sunday) Issued at 245 PM CDT Sun Oct 14 2018 High pressure axis will move in Monday night with clearing skies from the north and light winds. This will allow for strong radiational cooling and therefore widespread frost is expected by Tuesday morning. Only areas that are questionable are along the Missouri/Arkansas border where some cloud cover may remain. Model consensus is for lows to drop to around 32 however MET mos guidance has consistently come in cooler therefore its possible a hard freeze may occur. Frost/Freeze headlines look likely during this timeframe. Patchy frost will again be possible Wednesday and Thursday mornings as a dry/cool high pressure airmass remains across the area. Shortwave energy approaches from the southwest late thursday night into Friday which will bring our next chance of rain. This rain may last into Saturday before exiting as what looks like another strong blast of cool air comes down from the north. A near 1040mb surface high comes into the area Sunday, continuing the cool air filtration. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Pilots flying in and out of the southwest Missouri airports will be dealing with IFR and MVFR flight conditions through tonight and into Monday. A cold front was approaching from the northwest, which will force rain and drizzle across much of southern Missouri. Fog was also being observed in some areas, all creating reduced visibilities. Ceiling levels were generally IFR, and expected to continue to trend within the IFR category for several hours this evening and tonight. North winds will increase later tonight after the front passes through the region. Some gusts up to 25 mph can not be ruled out. One final thought, we think there is sufficient instability for a few lightning strikes this evening. We may need to amend some of the TAFs to include lightning. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Cramer
Hazardous weather outlook, Oct 14, 7:09 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 709 PM CDT Sun Oct 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 709 PM CDT Sun Oct 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Showers will move into the area this evening and overnight. A few lightning strikes can not be ruled out across southeast Kansas and southern Missouri. Gusty north winds up to 35 mph will be possible tonight as a cold front moves through. The highest gusts will be across southeast Kansas and western Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There continues to be a strong signal for frost and possibly a light freeze Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:37 AM CDT | Frost Advisory | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 14 more | 29 hr |
| Oct 15, 3:37 AM CDT | Freeze Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Hickory and 7 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.